Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 118, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 14, 2016, 10:36 PM CDT for Jones County, Mississippi. It took effect at Apr 15, 2016, 1:00 AM CDT. It was in force for 62 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2016, 10:36 PM CDT (03:36 UTC)
- In effect from
- Apr 15, 2016, 1:00 AM CDT
- Expired
- Apr 17, 2016, 2:48 PM CDT
- In force
- 62 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallahala Creek at Laurel (LURM6). The gauge peaked at 14.03 ft at Apr 16, 2016, 6:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16.5 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02473500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
090
WGUS44 KJAN 150336
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1036 PM CDT THU APR 14 2016
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Tallahala Creek At Laurel affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC067-160936-
/O.NEW.KJAN.FL.W.0118.160415T0600Z-160417T1948Z/
/LURM6.1.ER.160415T0600Z.160416T1800Z.160417T0448Z.NO/
1036 PM CDT THU APR 14 2016
The National Weather Service in Jackson has issued a
* Flood Warning for
The Tallahala Creek At Laurel
* until Sunday afternoon.
* At 9:45 PM Thursday the stage was 12.6 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by just after
midnight tonight and will continue to rise to near 13.5 feet by
early Saturday afternoon. The river will fall below flood stage by
Saturday before midnight.
* Impact...At 13.0 feet...Agricultural and lowland flooding is
becoming more widespread along and near the creek.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Tallahala Creek
Laurel 13 12.6 Thu 10 PM 13.3 13.4 12.5 13.5 01 PM 04/16
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$5 follow-up statements
115
WGUS84 KJAN 151603
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1103 AM CDT FRI APR 15 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Tallahala Creek At Laurel affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC067-162203-
/O.EXT.KJAN.FL.W.0118.000000T0000Z-160418T0000Z/
/LURM6.1.ER.160416T0900Z.160416T1800Z.160417T0900Z.NO/
1103 AM CDT FRI APR 15 2016
...Flood Warning extended until Sunday evening...
The Flood Warning continues for
The Tallahala Creek At Laurel
* until Sunday evening.
* At 10:45 AM Friday the stage was 12.1 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by early tomorrow
and will continue to rise to near 13.5 feet by early tomorrow
afternoon. The river will fall below flood stage by Sunday morning.
* Impact...At 13.0 feet...Agricultural and lowland flooding is
becoming more widespread along and near the creek.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Tallahala Creek
Laurel 13 12.1 Fri 11 AM 13.2 12.8 10.6 13.5 01 PM 04/16
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$813
WGUS84 KJAN 160151
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
851 PM CDT FRI APR 15 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Tallahala Creek At Laurel affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC067-170751-
/O.EXT.KJAN.FL.W.0118.000000T0000Z-160417T2100Z/
/LURM6.1.ER.160416T0028Z.160416T1200Z.160417T0600Z.NO/
851 PM CDT FRI APR 15 2016
The Flood Warning continues for
The Tallahala Creek At Laurel
* until Sunday afternoon.
* At 7:45 PM Friday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 13.5 feet by
early tomorrow afternoon. The river will fall below flood stage by
early Sunday morning.
* Impact...At 13.0 feet...Agricultural and lowland flooding is
becoming more widespread along and near the creek.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Tallahala Creek
Laurel 13 13.0 Fri 08 PM 13.5 12.7 10.6 13.5 01 PM 04/16
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$833
WGUS84 KJAN 160428
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1128 PM CDT FRI APR 15 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Tallahala Creek At Laurel affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC067-171028-
/O.EXT.KJAN.FL.W.0118.000000T0000Z-160418T0200Z/
/LURM6.1.ER.160416T0028Z.160416T1200Z.160417T1100Z.NO/
1128 PM CDT FRI APR 15 2016
...Flood Warning extended until Sunday evening...
The Flood Warning continues for
The Tallahala Creek At Laurel
* until Sunday evening.
* At 10:45 PM Friday the stage was 13.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 14.0 feet by
early tomorrow afternoon. The river will fall below flood stage by
Sunday morning.
* Impact...At 13.0 feet...Agricultural and lowland flooding is
becoming more widespread along and near the creek.
* Impact...At 11.0 feet...Water begins to overflow banks.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Tallahala Creek
Laurel 13 13.5 Fri 11 PM 14.0 12.9 10.6 14.0 01 PM 04/16
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$258
WGUS84 KJAN 161445
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
945 AM CDT SAT APR 16 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Tallahala Creek At Laurel affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC067-172045-
/O.EXT.KJAN.FL.W.0118.000000T0000Z-160417T2300Z/
/LURM6.1.ER.160416T0028Z.160416T1230Z.160417T0800Z.NO/
945 AM CDT SAT APR 16 2016
The Flood Warning continues for
The Tallahala Creek At Laurel
* until Sunday evening.
* At 8:45 AM Saturday the stage was 13.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river was cresting and will begin a slow fall.
flood stage by early tomorrow.
* Impact...At 13.0 feet...Agricultural and lowland flooding is
becoming more widespread along and near the creek.
* Impact...At 11.0 feet...Water begins to overflow banks.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Tallahala Creek
Laurel 13 13.9 Sat 09 AM 12.6 10.4 8.1 cresting
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$214
WGUS84 KJAN 171527
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1027 AM CDT SUN APR 17 2016
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Tallahala Creek At Laurel affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC067-171557-
/O.CAN.KJAN.FL.W.0118.000000T0000Z-160417T2300Z/
/LURM6.1.ER.160416T0028Z.160416T1230Z.160417T0537Z.NO/
1027 AM CDT SUN APR 17 2016
The Flood Warning is cancelled for
The Tallahala Creek At Laurel.
* At 9:45 AM Sunday the stage was 12.3 feet.
* The river fell below flood stage at 12:37 AM Sunday.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to 10.3 feet by tomorrow
morning.
* Impact...At 11.0 feet...Water begins to overflow banks.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Tallahala Creek
Laurel 13 12.3 Sun 10 AM 10.3 8.1 6.3 below fS
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 14, 9:50 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 14, 9:50 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 950 PM CDT THU APR 14 2016 .UPDATE...THE COMBINATION OF THE SLOW-MOVING DISTURBANCE MOVING OVER THE REGION AND A LOCALIZED LATE AFTERNOON INSTABILITY MAXIMUM AND MOISTURE CONVERGENCE ZONE ACROSS SOUTH-CENTRAL AND SE MS GENERATED A CONCENTRATED AREA OF POTENT STORMS AND ATTENDANT LOCALLY HEAVY RAIN ACROSS THE SOUTHEASTERN PORTION OF THE FORECAST AREA OVER THE LAST 5 HOURS OR SO. THE FINAL PROBLEMATIC CLUSTER OF THUNDERSTORMS IN THESE SOUTHEASTERN ZONES IS NOW RAINING ITSELF OUT...BUT NOW MOISTURE CONVERGENCE AND LIFT SHIFTING TO THE NORTH IS SPARKING SHOWER AND EMBEDDED STORM DEVELOPMENT IN A SOUTHWEST TO NORTHEAST ORIENTED AXIS ACROSS THE NORTHERN HALF OF ZONES. THIS NEW ACTIVITY HAS SOME ELEVATED CAPE (< 1000 J/KG) TO WORK WITH...BUT SURFACE-BASED CAPE IS NOW QUITE LOW AND SO THE THREAT OF ADDITIONAL SEVERE WEATHER IS RATHER MARGINAL AT BEST. THEREFORE...THE HWO WILL BE KEPT CLEAR. OF SLIGHTLY MORE CONCERN IS THE RISK FOR A FEW MORE LOCALLY HEAVY DOWNPOURS THROUGH THE NIGHT...MAINLY IN THE NORTHWESTERN HALF OF ZONES...BUT EVEN THERE THE FLOODING THREAT APPEARS TOO LOW/ISOLATED TO WARRANT MENTION IN THE HWO. THE SPECIFIC POP/WX FORECAST THROUGH THE REMAINDER OF THE NIGHT WAS SKEWED HARD TOWARDS RECENT RUNS OF THE HRRR...WHICH SEEM TO HAVE A DECENT HANDLE ON OBSERVABLE WEATHER TRENDS. OTHERWISE...ALSO THREW IN PATCHY FOG FOR SOUTHERN ZONES LATE TONIGHT OWING TO ALL OF TODAY'S RAIN. BUT EVEN IN THESE LATTER AREAS THERE WILL LIKELY REMAIN ENOUGH CLOUDS ALOFT TO KEEP DENSE FOG TO BECOMING MUCH OF AN ISSUE. /BB/ && .AVIATION...EXPECT A MIX OF MVFR TO IFR FLIGHT CATS TO GRADUALLY BUILD IN THROUGH THE NIGHT ACROSS MOST OF THE REGION...MAINLY DUE TO CEILING ISSUES. SOME RAIN AND A FEW STORMS WILL BE AROUND AS WELL (PARTICULARLY ACROSS GLH/GWO). ANY FOG POTENTIAL LATE TONIGHT INTO EARLY TOMORROW SHOULD MAINLY BE LIMITED TO HBG/PIB. EXPECT FLIGHT CATS TO ONLY SLOWLY IMPROVE THROUGH THE MORNING HOURS TOMORROW...ALTHOUGH A FEW AREAS COULD BREAK OUT INTO VFR FLIGHT CATS BY MID TO LATE TOMORROW AFTERNOON. RAIN AND STORMS WILL BE IN MUCH SHORTER SUPPLY TODAY...AT LEAST IN COMPARISON TO TODAY. /BB/ && .PREV DISCUSSION... /ISSUED 332 PM CDT THU APR 14 2016/ SHORT TERM... THE UPPER LOW IS STILL LOCATED OVER NORTHERN ARKANSAS THIS AFTERNOON. SCATTERED SHOWERS AND STORMS ACROSS THE AREA ARE BEING FUELED BY DECENT CAPE VALUES PAIRED WITH GOOD MID LEVEL LAPSE RATES. HAVE ONLY RECEIVED A FEW REPORTS OF QUARTER SIZE HAIL WITH PEA TO DIME SIZE MOST LIKELY. WITH ABOUT 35 KT BULK SHEAR THE STORMS ARE SLOW MOVING. ONE STORM THOUGH NEAR BROOKHAVEN ATTM SEEMS TO BE OVER-ACHIEVING WITH GOLF BALL SIZE HAIL. OVERNIGHT...THE LOW WILL BEGIN ITS SHIFT TO THE EAST. BY 12Z EXPECT IT TO BE CENTERED OVER NORTHERN MISSISSIPPI. SCATTERED SHOWERS WILL CONTINUE THROUGH THE NIGHT, THROUGH THE DAY FRIDAY AND EVENTUALLY DISSIPATE IN COVERAGE FRIDAY EVENING AS RIDGING STARTS TO BUILD INTO THE AREA. INSTABILITY REALLY STARTS TO WANE AFTER 00Z TONIGHT AND NEVER REAPPEARS WITH THIS SYSTEM. THEREFORE DO NOT EXPECT ANY SEVERE STORMS TOMORROW. CLOUDS WILL REMAIN ABUNDANT OVER THE REGION UNTIL SATURDAY NIGHT WHEN THE UPPER RIDGE REALLY STARTS TO SETTLE IN. HIGH TEMPS IN THE UPPER 60S/LOW 70S WILL BE SLIGHTLY BELOW AVERAGE AGAIN ON FRIDAY AS CLOUDS REMAIN SOCKED IN TO THE AREA. LOWS IN THE 50S ARE ABOUT NORMAL FOR THIS TIME OF YEAR. /10/ LONG TERM... SUNDAY THROUGH WEDNESDAY... WE WILL HAVE AN INTERESTING UPPER PATTERN AS WE START WITH A REX BLOCK OVER THE EASTERN CONUS...WHICH WILL TRANSITION TO A HIGHER LATITUDE OMEGA BLOCK EARLY NEXT WEEK. THIS WILL KEEP A SLOW MOVING UPPER TROUGH OVER THE WESTERN CONUS AT BAY. WITH THIS PATTERN STILL LOOKING AT A MOSTLY DRY CONDITIONS OVER THE ARKLAMISS FOR THE WEEKEND INTO EARLY NEXT WEEK. AS THE REX BLOCK PATTERN TRANSITIONS INTO AN OMEGA BLOCK THIS WEEKEND...THE UPPER LEVEL RIDGE WILL GENERALLY BECOME FIXED ALONG THE MS RIVER VALLEY. HIGHER HEIGHTS AND SUBSIDENCE ASSOCIATED WITH THIS RIDGE POSITION SHOULD ENSURE MOSTLY DRY AND CONTINUED MILD DAYS AND COOL NIGHTS FOR THE ARKLAMISS GOING FROM THE WEEKEND INTO MONDAY. KEPT ANY LOW CHANCES OF RAIN MAINLY WEST OF THE MS RIVER FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. AS WE MOVE INTO THE MIDDLE OF THE WORK WEEK THE PATTERN WILL TRANSITION AS THE UPPER TROUGH WILL BE SQUEEZED OUT BY TWO BLOCKING RIDGES ON EITHER SIDE OF THE FEATURE. THIS WILL BECOME AN HIGH OVER LOW BLOCK OVER THE WESTERN HALF OF THE CONUS. THERE WILL BE AN ACTIVE SOUTHERN STREAM TO THE SOUTH WITH A SERIES OF DISTURBANCES PUSHING THROUGH. THE ECMWF AND GFS BOTH BRING A DISTURBANCE INTO THE REGION FOR TUESDAY INTO WEDNESDAY. OUR RAIN CHANCES WILL CONTINUE INTO THE WEEKEND AS A SERIES OF DISTURBANCES CONTINUE TO MOVE INTO THE SOUTHERN STREAM. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 59 68 54 73 / 47 41 21 12 MERIDIAN 56 66 52 72 / 27 43 24 14 VICKSBURG 59 72 57 75 / 64 36 20 14 HATTIESBURG 59 70 55 74 / 81 33 23 15 NATCHEZ 60 72 57 75 / 42 35 20 15 GREENVILLE 59 71 55 73 / 61 26 17 15 GREENWOOD 58 69 54 73 / 62 30 17 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/10/17
Hazardous weather outlook, Apr 14, 8:42 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 842 PM CDT THU APR 14 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 160145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 842 PM CDT THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. 50 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 14, 8:26 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
826 PM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
04/14/2016 FORREST MS EMERGENCY MNGR
FLASH FLOODING IS BEING REPORTED ACROSS THE CITY.
NUMEROUS STREETS ARE UNDER WATER.
&&
BYRDLocal storm report, Apr 14, 8:42 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
842 PM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
04/14/2016 FORREST MS TRAINED SPOTTER
GORDONS CREEK IS FLOODING ACROSS 21ST AVENUE AND ADELINE
STREET IN HATTIESBURG. IT HAS RISEN SEVERAL INCHES IN THE
LAST FEW MINUTES. YARDS AND PARKING LOTS ARE FLOODED.
&&
BYRDLocal storm report, Apr 14, 8:57 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 S JAYESS 31.34N 90.21W
04/14/2016 WALTHALL MS EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN OR UPROOTED AND A FEW
POWERLINES BROUGHT DOWN BY STRAIGHT LINE WINDS
&&
BRYANTLocal storm report, Apr 14, 9:02 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
902 PM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG TOPEKA 31.42N 90.19W
04/14/2016 LAWRENCE MS EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN OR UPROOTED AND A FEW
POWERLINES BROUGHT DOWN BY STRAIGHT LINE WINDS ALONG THE
SOUTH SIDE OF THE COMMUNITY
&&
BRYANTLocal storm report, Apr 14, 10:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1026 PM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG ELLISVILLE 31.60N 89.21W
04/14/2016 JONES MS EMERGENCY MNGR
SCATTERED TREES AND POWERLINES DOWNED ACROSS THE COUNTY
&&
BRYANTLocal storm report, Apr 14, 10:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1027 PM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL 1 NE NEWELLTON 32.08N 91.23W
04/14/2016 E1.25 INCH TENSAS LA PUBLIC
FELL ALONG HILLCREST DRIVE. PICTURE AND REPORT RELAYED
VIA SOCIAL MEDIA.
1058 AM HAIL WNW NEWELLTON 32.07N 91.24W
04/14/2016 E1.00 INCH TENSAS LA PUBLIC
FELL AT THE TENSAS STATE BANK.
0124 PM HAIL TERRY 32.10N 90.30W
04/14/2016 E1.00 INCH HINDS MS PUBLIC
VIA SOCIAL MEDIA.
0151 PM HAIL SW FLORENCE 32.15N 90.13W
04/14/2016 E1.00 INCH RANKIN MS EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL FELL ALONG WHITE STREET JUST
SOUTH OF FLORENCE.
0255 PM HAIL 4 SE JOHNS 32.09N 89.78W
04/14/2016 E1.00 INCH RANKIN MS PUBLIC
0309 PM HAIL WHITE OAK 32.07N 89.69W
04/14/2016 E1.00 INCH SMITH MS EMERGENCY MNGR
HAILED FOR 15 TO 20 MINUTES.
0318 PM HAIL 3 SSW BROOKHAVEN 31.55N 90.46W
04/14/2016 E1.75 INCH LINCOLN MS LAW ENFORCEMENT
OCCURRED AT INTERSECTION OF HIGHWAYS 84 AND 51.
0325 PM HAIL 3 SSE BROOKHAVEN 31.55N 90.43W
04/14/2016 E1.50 INCH LINCOLN MS BROADCAST MEDIA
HAIL OCCURRED JUST EAST OF THE I-55 AND US HWY 84
INTERSECTION. HAIL COVERING THE GROUND AND LOOKS LIKE
SNOW.
0415 PM TSTM WND DMG TOPEKA 31.42N 90.19W
04/14/2016 LAWRENCE MS EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN OR UPROOTED AND A FEW
POWERLINES BROUGHT DOWN BY STRAIGHT LINE WINDS ALONG THE
SOUTH SIDE OF THE COMMUNITY
0420 PM HAIL 2 E TOPEKA 31.42N 90.15W
04/14/2016 E1.00 INCH LAWRENCE MS PUBLIC
0430 PM FLASH FLOOD NEW HOPE 33.45N 88.32W
04/14/2016 LOWNDES MS BROADCAST MEDIA
STREET FLOODING OCCURRED IN NEW HOPE.
0440 PM HAIL 1 N EASTABUCHIE 31.45N 89.28W
04/14/2016 E0.75 INCH JONES MS BROADCAST MEDIA
AT WDAM
0443 PM HAIL MOSELLE 31.50N 89.28W
04/14/2016 E1.00 INCH JONES MS PUBLIC
RELAYED VIA SOCIAL MEDIA.
0507 PM FLASH FLOOD E MOSELLE 31.50N 89.28W
04/14/2016 JONES MS EMERGENCY MNGR
FLOODING OCCURRED AT SELLERS ROAD AND MOSELLE ROAD.
0510 PM TSTM WND DMG ELLISVILLE 31.60N 89.21W
04/14/2016 JONES MS EMERGENCY MNGR
SCATTERED TREES AND POWERLINES DOWNED ACROSS THE COUNTY
0520 PM HAIL ESE SANDERSVILLE 31.79N 89.03W
04/14/2016 E1.00 INCH JONES MS PUBLIC
0615 PM FLASH FLOOD LAUREL 31.69N 89.14W
04/14/2016 JONES MS EMERGENCY MNGR
MULTIPLE STREETS IN AND AROUND LAUREL FLOODED
0825 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
04/14/2016 FORREST MS EMERGENCY MNGR
FLASH FLOODING IS BEING REPORTED ACROSS THE CITY.
NUMEROUS STREETS ARE UNDER WATER.
0840 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
04/14/2016 FORREST MS TRAINED SPOTTER
GORDONS CREEK IS FLOODING ACROSS 21ST AVENUE AND ADELINE
STREET IN HATTIESBURG. IT HAS RISEN SEVERAL INCHES IN THE
LAST FEW MINUTES. YARDS AND PARKING LOTS ARE FLOODED.
&&
BRYANTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:00 PM CDT | Areal Flood Warning | JAN | Lowndes | 6 hr |
| Apr 14, 7:20 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 3 hr |
| Apr 14, 9:30 PM CDT | Areal Flood Warning | JAN | Jones | 9 hr |
| Apr 14, 10:21 PM CDT | Areal Flood Warning | JAN | Forrest, Lamar | 9 hr |
| Apr 15, 5:33 AM CDT | Areal Flood Warning | JAN | Issaquena, Warren | 6 hr |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.